Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Bismarck, ND

June 26, 2011LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2011, 9:40 AM CDT for LaMoure County, North Dakota. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2011, 9:40 AM CDT (14:40 UTC)
Expired
Jun 26, 2011, 10:45 AM CDT
In force
65 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County LaMoure County, ND

The radar

The Aberdeen radar (KABR), 110 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:40 AM CDTHAIL 1Kulm, NDPEA TO QUARTER SIZED HAIL LASTED 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 2.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS53 KBIS 261440
SVRBIS
NDC045-261545-
/O.NEW.KBIS.SV.W.0070.110626T1440Z-110626T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
940 AM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 1045 AM CDT

* AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR KULM...OR 41 MILES SOUTH OF JAMESTOWN...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDGELEY...NORTONVILLE...DICKEY...ADRIAN AND MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4629 9874 4629 9902 4663 9879 4662 9819
TIME...MOT...LOC 1440Z 214DEG 24KT 4634 9885
WIND...HAIL <50MPH 1.00IN

$$

HAMILTON
2 follow-up statements
078 
WWUS53 KBIS 261501
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1001 AM CDT SUN JUN 26 2011

NDC045-261545-
/O.CON.KBIS.SV.W.0070.000000T0000Z-110626T1545Z/
LAMOURE ND-
1001 AM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LAMOURE COUNTY UNTIL 1045 AM CDT...

AT 957 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR EDGELEY...OR 34 MILES SOUTH OF JAMESTOWN...
MOVING NORTHEAST AT 25 MPH.

IN ADDITION...AT 940 AM CDT...PEA TO QUARTER SIZED HAIL WAS REPORTED 
IN KULM WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  NORTONVILLE...DICKEY...ADRIAN AND MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4629 9874 4633 9899 4663 9879 4662 9819
TIME...MOT...LOC 1459Z 219DEG 21KT 4643 9875
WIND...HAIL <50MPH 1.00IN

$$

HAMILTON
001 
WWUS53 KBIS 261539
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1039 AM CDT SUN JUN 26 2011

NDC045-261548-
/O.EXP.KBIS.SV.W.0070.000000T0000Z-110626T1545Z/
LAMOURE ND-
1039 AM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAMOURE COUNTY WILL
EXPIRE AT 1045 AM CDT/945 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...VERY HEAVY RAIN IS STILL POSSIBLE ACROSS WESTERN LAMOURE 
COUNTY.

LAT...LON 4629 9874 4633 9899 4663 9879 4662 9819
TIME...MOT...LOC 1538Z 219DEG 21KT 4661 9854

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:32 AM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 26, 6:32 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
632 AM CDT SUN JUN 26 2011

.UPDATE...ADDED AREAS OF FOG ACROSS THE NORTHEASTERN CWA. ALSO
ADJUSTED THE HOURLY SENSIBLE WEATHER GRIDS TO ACCOUNT FOR THE
CURRENT OBS/TRENDS.

&&

.DISCUSSION...AREAS OF FOG HAVE DEVELOPED ACROSS THE NORTHEASTERN
CWA THIS MORNING AS WINDS HAVE BECOME CALM AND SKIES ARE
RELATIVELY CLEAR. THIS FOG SHOULD DISSIPATE BY THE MID TO LATE
MORNING HOURS AS VERTICAL MIXING COMMENCES.

ONGOING CONVECTION CONTINUES TO MOVE EAST ALONG THE ND/SD BORDER.
THIS ACTIVITY HAS FALLEN BELOW SEVERE LIMITS AT THE MOMENT.
HOWEVER...HEAVY RAINFALL AND THE FLASH FLOODING THREAT STILL
REMAINS. FURTHER CONVECTIVE DEVELOPMENT ACROSS SOUTHERN NORTH
DAKOTA COULD POSSIBLY LEAD TO FLASH FLOODING TODAY. THE CURRENT
FLASH FLOOD WATCH IS IN GOOD SHAPE SO WILL LEAVE IT ALONE FOR THIS
UPDATE.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO GENERALLY PREVAIL ACROSS
WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE TAF PERIOD.
HOWEVER...ANOTHER ROUND OF CONVECTION WILL BE POSSIBLE DURING THE
DAYLIGHT HOURS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM
KHEI-KBIS-KJMS. TEMPO MVFR/IFR CONDITIONS ARE EXPECTED WITHIN AREAS
OF THUNDERSTORMS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR NDZ020-023-025-
033>037-040>048-050-051.

&&

TM...UPDATE/AVIATION
Hazardous weather outlook, Jun 26, 4:52 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CDT SUN JUN 26 2011

NDZ020-023-025-033>037-040>048-050-051-271000-
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY
ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN BISMARCK.

NDZ001>005-009>013-017>019-021-022-031-032-271000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY
EVENING NORTH OF HIGHWAY 200.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AYD

In the hours before

Local storm report, Jun 26, 5:36 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
536 AM CDT SUN JUN 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             5 S 4 BEARS LODGE       47.91N 102.57W
06/25/2011  E1.25 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

0343 PM     HAIL             2 S NEW TOWN            47.95N 102.49W
06/25/2011  E1.00 INCH       MOUNTRAIL          ND   NWS EMPLOYEE

0414 PM     HAIL             18 E BATTLEVIEW         48.58N 102.40W
06/25/2011  M1.00 INCH       BURKE              ND   TRAINED SPOTTER

            PEA TO QUARTER SIZE HAIL... HAIL LASTED ABOUT FIVE
            MINUTES...

0414 PM     HAIL             3 S NEW TOWN            47.94N 102.49W
06/25/2011  M1.50 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

            MOSTLY PEA TO QUARTER SIZE HAIL WITH FEW PING PONG BALL
            SIZE HAIL...

0419 PM     HAIL             11 S ROSS               48.15N 102.55W
06/25/2011  M1.75 INCH       MOUNTRAIL          ND   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY BROADCAST MEDIA...

0450 PM     HEAVY RAIN       KENMARE                 48.67N 102.08W
06/25/2011  M2.00 INCH       WARD               ND   BROADCAST MEDIA

            PUBLIC REPORT RELAYED BY BROADCAST MEDIA...

0509 PM     HAIL             MAXBASS                 48.72N 101.14W
06/25/2011  E1.50 INCH       BOTTINEAU          ND   PUBLIC

            REPORT RELAYED BY MEDIA.

0515 PM     HAIL             MOHALL                  48.76N 101.51W
06/25/2011  E1.00 INCH       RENVILLE           ND   STORM CHASER

            HAIL LASTED UNTIL 530 PM CDT.

0519 PM     HAIL             MOHALL                  48.76N 101.51W
06/25/2011  E0.88 INCH       RENVILLE           ND   PUBLIC

            REPORT RELAYED BY MEDIA.

0523 PM     HAIL             PARSHALL                47.95N 102.14W
06/25/2011  E1.75 INCH       MOUNTRAIL          ND   TRAINED SPOTTER

0523 PM     HAIL             4 E MAXBASS             48.72N 101.05W
06/25/2011  E1.00 INCH       BOTTINEAU          ND   PUBLIC

0523 PM     FUNNEL CLOUD     PARSHALL                47.95N 102.14W
06/25/2011                   MOUNTRAIL          ND   PUBLIC

0537 PM     HEAVY RAIN       KENMARE                 48.67N 102.08W
06/25/2011  M1.00 INCH       WARD               ND   TRAINED SPOTTER

            ND ARB OBSERVER REPORTED 1 INCH IN 20 MINUTES

0542 PM     HAIL             4 W MAXBASS             48.72N 101.23W
06/25/2011  E1.00 INCH       BOTTINEAU          ND   BROADCAST MEDIA

0550 PM     HEAVY RAIN       1 S MOHALL              48.75N 101.51W
06/25/2011  M1.00 INCH       RENVILLE           ND   PUBLIC

            1 INCH OF RAIN IN 30 MINUTES. RELAYED BY MEDIA.

0615 PM     HAIL             5 NW BANTRY             48.55N 100.69W
06/25/2011  M1.50 INCH       MCHENRY            ND   TRAINED SPOTTER

            HAIL LASTED FOR 10 MINUTES.

0623 PM     TSTM WND GST     MINOT                   48.23N 101.30W
06/25/2011  E63.00 MPH       WARD               ND   CO-OP OBSERVER

            COOP OBSERVER IN MINOT NORTH HILL REPORTED STRAIGHT LINE
            WINDS... PEA SIZE HAIL... AND 0.39 OF RAIN IN 5 TO 15
            MINS

0637 PM     HEAVY RAIN       DES LACS                48.26N 101.56W
06/25/2011  M2.00 INCH       WARD               ND   NWS EMPLOYEE

            REPORT RELAYED BY NWS NCRFC

0701 PM     HAIL             WILLOW CITY             48.60N 100.29W
06/25/2011  M0.75 INCH       BOTTINEAU          ND   TRAINED SPOTTER

0717 PM     HEAVY RAIN       UPHAM                   48.58N 100.73W
06/25/2011  M2.90 INCH       MCHENRY            ND   BROADCAST MEDIA

            REPORT RELAYED BY BROADCAST MEDIA... 2.9 IN 15 MINS

0720 PM     TSTM WND GST     2 NW BARTON             48.53N 100.21W
06/25/2011  E60.00 MPH       PIERCE             ND   CO-OP OBSERVER

0733 PM     TSTM WND DMG     11 SW ROLETTE           48.55N 100.01W
06/25/2011                   ROLETTE            ND   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED THAT A BARN ROOF WAS LOCATED ON
            STATE HIGHWAY 3...AND IS BLOCKING TRAFFIC. WINDS
            ESTIMATED AT 85 MPH.

0823 PM     HAIL             FESSENDEN               47.65N 99.63W
06/25/2011  M1.75 INCH       WELLS              ND   BROADCAST MEDIA

            REPORT RELAYED BY BROADCAST MEDIA... QUARTER TO GOLF BALL
            SIZE HAIL...

0824 PM     HAIL             FESSENDEN               47.65N 99.63W
06/25/2011  M1.00 INCH       WELLS              ND   TRAINED SPOTTER

0829 PM     HEAVY RAIN       DUNSEITH                48.81N 100.06W
06/25/2011  M1.50 INCH       ROLETTE            ND   BROADCAST MEDIA

            RELAYED BY BROADCAST MEDIA... 1.5 INCHES IN 20 MINUTES...

0914 PM     HAIL             4 NW NEW SALEM          46.89N 101.47W
06/25/2011  M0.88 INCH       MORTON             ND   TRAINED SPOTTER

0914 PM     HAIL             NEW SALEM               46.85N 101.41W
06/25/2011  M1.00 INCH       MORTON             ND   EMERGENCY MNGR

            MULTIPLE REPORTS OF QUARTER SIZED HAIL IN NEW SALEM BY
            LAW ENFORCEMENT AND PUBLIC...

&&

PAYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:17 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce28 min
Jun 25, 7:36 PM CDTSevere Thunderstorm WarningBISPierce, Rolette54 min
Jun 25, 7:42 PM CDTSevere Thunderstorm WarningBISPierce63 min
Jun 25, 7:57 PM CDTSevere Thunderstorm WarningBISWells63 min
Jun 25, 8:04 PM CDTSevere Thunderstorm WarningBISWells56 min
Jun 25, 8:43 PM CDTFlash Flood WarningBISPierce, Wells4 hr
Jun 25, 8:47 PM CDTSevere Thunderstorm WarningBISMcLean, Sheridan58 min
Jun 25, 9:02 PM CDTSevere Thunderstorm WarningBISFoster, Wells58 min
Jun 25, 9:06 PM CDTSevere Thunderstorm WarningBISMorton54 min
Jun 25, 9:57 PM CDTAreal Flood AdvisoryBISBurleigh, Morton53 min
Jun 25, 10:00 PM CDTSevere Thunderstorm WarningBISGrant, Morton27 min
Jun 25, 10:04 PM CDTSevere Thunderstorm WarningBISFoster26 min
Jun 26, 10:22 AM CDTAreal Flood AdvisoryBISLaMoure, Logan, McIntosh, Stutsman6 hr
Jun 26, 2:55 PM CDTFlash Flood WarningBISStutsman3 hr
Jun 26, 5:44 PM CDTAreal Flood WarningBISStutsman43 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.